Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 71, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 28, 2008, 5:09 PM EDT for Manatee County, Florida. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2008, 5:09 PM EDT (21:09 UTC)
- Expired
- Jun 28, 2008, 5:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Manatee County, FL
The radar
The Tampa radar (KTBW), 26 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 5:21 PM EDT | HAIL 0.5 | 6 Wnw Lake Manatee Stat, FL | MARBLE/DIME SIZE HAIL REPORTED NEAR 206 116TH ST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.2 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 513 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTBW 282109 SVRTBW FLC081-282145- /O.NEW.KTBW.SV.W.0071.080628T2109Z-080628T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 509 PM EDT SAT JUN 28 2008 THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MANATEE COUNTY IN FLORIDA. * UNTIL 545 PM EDT * AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING NICKEL SIZE HAIL...OVER CENTRAL MANATEE COUNTY...MOVING WEST AT 8 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL MANATEE COUNTY. SEVERE THUNDERSTORMS CONTAIN WIND GUSTS OF 60 MPH OR HIGHER...AND HAIL THE SIZE OF PENNIES OR LARGER. MOVE TO A PLACE OF SAFETY. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323. && LAT...LON 2753 8250 2753 8231 2739 8238 2740 8254 TIME...MOT...LOC 2109Z 094DEG 7KT 2747 8244 $$ 13
2 follow-up statements
000 WWUS52 KTBW 282118 SVSTBW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 517 PM EDT SAT JUN 28 2008 FLC081-282145- /O.CON.KTBW.SV.W.0071.000000T0000Z-080628T2145Z/ MANATEE- 517 PM EDT SAT JUN 28 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR CENTRAL MANATEE COUNTY... AT 517 PM EDT...A SKYWARN SPOTTER REPORTED DIME SIZE HAIL JUST EAST OF BRADENTON. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE THUNDERSTORM WAS NOW 8 MILES EAST OF BRADENTON...MOVING WEST AT 8 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL MANATEE COUNTY. THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... PENNY SIZE HAIL. && LAT...LON 2753 8250 2753 8231 2739 8238 2740 8254 TIME...MOT...LOC 2117Z 094DEG 7KT 2747 8246 $$ 13
000 WWUS52 KTBW 282146 SVSTBW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 545 PM EDT SAT JUN 28 2008 FLC081-282155- /O.EXP.KTBW.SV.W.0071.000000T0000Z-080628T2145Z/ MANATEE- 545 PM EDT SAT JUN 28 2008 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MANATEE COUNTY HAS EXPIRED... AT 545 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE THUNDERSTORM HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. DOPPLER RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM LOCATED 5 MILES WEST OF LAKE MANATEE STATE PARK. && LAT...LON 2753 8250 2753 8231 2739 8238 2740 8254 TIME...MOT...LOC 2118Z 094DEG 7KT 2747 8246 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:10 PM EDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jun 28, 1:10 PM EDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 110 PM EDT SAT JUN 28 2008 .SYNOPSIS...ROBUST UPPER LOW WAS SPINNING ACROSS THE UPPER MIDWEST TOWARD THE WESTERN GREAT LAKES WHILE ANOTHER UPPER LOW OVER THE TX COASTAL PLAIN WAS MOVING WEST. DEEP LAYER RIDGING OVER THE ATLANTIC REACHED WEST...OVER FL...TO THE EASTERN GULF. THE TBW 88D IS RATHER QUIET...EXCEPT IN LEVY WHERE A FEW STORMS HAVE PROMPTED A SPECIAL WEATHER STATEMENT JUST AFTER 1 PM. && .SHORT TERM (TONIGHT - MONDAY)...THE MIDWEST UPPER LOW CONTINUES MOVING EASTWARD...IN THE OHIO VALLY BY MON...AND CARVES OUT A LARGE SCALE TROUGH OVER THE EASTERN US. THIS PUSHES A FRONTAL BOUNDARY INTO THE SE U.S. THIS WILL REMAIN NORTH OF THE AREA. THE DEEP RIDGING ACROSS FL FROM THE ATLANTIC WILL BE THE DOMINATE FACTOR FOR CONDITIONS ACROSS THE CWA ALTHOUGH IT WILL SLIP SOUTHWARD SOME... WITH THE SURFACE RIDGE AXIS SHIFTING TO SOUTH-CENTRAL FL BY MON... AS THE UPPER TROUGH REACHES THE GULF COAST. DEEP MOISTURE STAYS IN PLACE AND IS ENHANCED BY WEST AND SW FLOW ALOFT SO CHANCE POPS IN THE AFTERNOONS LOOK GOOD. TEMPERATURES TO RUN CLOSE TO NORMAL FOR HIGHS AND JUST ABOVE NORMAL FOR MINS. .LONG TERM (MONDAY NIGHT-SATURDAY)...A TROUGH OF LOW PRESSURE OVER THE EASTERN SEABOARD EARLY IN THE WEEK WILL ADVECT MOISTURE OVER THE AREA OFF THE GULF WITH THUNDERSTORM ACTIVITY OVER THE GULF WATERS ONGOING AND DIURNAL CONVECTION OVER THE LAND. THE TROUGH IS EXPECTED TO WEAKEN AND SLIDE NORTHWARD AS UPPER-LEVEL HIGH PRESSURE BUILDS IN MORE STRONGLY OVER THE SOUTHEASTERN US AND CARIBBEAN LATE IN THE WEEK. SURFACE HIGH PRESSURE WILL REMAIN PARKED OVER THE PENINSULA WITH AFTERNOON AND EVENING THUNDERSTORM ACTIVITY A FIXTURE OVER SOUTHWEST FLORIDA AS BOUNDARIES INTERACT WITH A MOIST AND UNSTABLE LOWER ATMOSPHERE. TYPICAL LATE JUNE AND EARLY JULY TEMPERATURES ARE EXPECTED. && .AVIATION...AFTERNOON CONVECTION IS BEGINNING OVER NORTHERN AREAS WITH THUNDERSTORMS EXPECTED TO BEGIN ACROSS MUCH OF THE AREA BY EARLY AFTERNOON. CONVECTION WILL BE FOCUSED ALONG SEA BREEZE FRONTS AND STORM OUTFLOW BOUNDARIES. THE BEST CHANCE FOR SEA BREEZE COLLISIONS WILL OCCUR IN THE VICINITY OF KFMY AND KRSW WHILE FURTHER NORTH THE FOCUS OF CONVECTION WILL MOVE EAST OF THE TERMINALS BY MID AFTERNOON. IN ADDITION...A BATCH OF MID-LEVEL CLOUDINESS PARKED OVER THE CENTRAL PORTION OF THE STATE WILL HELP TO INHIBIT CONVECTION INITIALLY OVER BAY AREA SITES. && .MARINE...WITH A SURFACE RIDGE AXIS PARKED ACROSS THE COASTAL WATERS THROUGH THE PERIOD WINDS/SEAS WILL BE 10KT/2FT...OR LESS. MAIN MARINE CONCERN WILL BE ISOLATED TO SCATTERED THUNDERSTORMS. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... TPA 77 91 76 90 / 20 40 20 40 FMY 74 92 74 91 / 20 50 20 50 GIF 75 93 75 92 / 20 50 20 50 SRQ 74 90 74 89 / 20 40 20 40 BKV 71 91 71 90 / 20 40 20 40 SPG 79 90 79 90 / 20 40 20 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE...RUDE LONG TERM/AVIATION...CANTIN
Hazardous weather outlook, Jun 28, 5:18 AM EDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 518 AM EDT SAT JUN 28 2008 FLZ039-042-043-048>052-055>057-060>062-065-281400- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 518 AM EDT SAT JUN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS DEEP MOISTURE IN PLACE COMBINES WITH DAYTIME HEATING AND SEA BREEZE AND OUTFLOW BOUNDARIES. FAIRLY LIGHT STEERING FLOW WILL ALLOW FOR LOCALLY HEAVY RAINS CAUSING MINOR STREET FLOODING. STRONGER STORMS MAY PRODUCE SMALL HAIL...GUSTY WINDS OF 40 TO 50 MPH AND FREQUENT DEADLY LIGHTNING. AN ISOLATED SEVERE STORM OR TWO MAY ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...THUNDERSTORM IMPACT... TROPICAL MOISTURE WILL REMAIN IN PLACE ACROSS THE AREA THROUGH FRIDAY AND ALLOW FOR SCATTERED MAINLY AFTERNOON THUNDERSTORMS EACH DAY. LOCALLY HEAVY RAINS...FREQUENT DEADLY LIGHTNING...SMALL HAIL AND GUSTY WINDS WILL OCCUR WITH THE STRONGER STORMS. ISOLATED SEVERE STORMS MAY ALSO BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. COLSON
In the hours before
Special weather statement, Jun 28, 2:52 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 252 PM EDT SAT JUN 28 2008 FLZ043-281945- SUMTER- 252 PM EDT SAT JUN 28 2008 ...STRONG THUNDERSTORMS WILL AFFECT NORTHERN AND CENTRAL SUMTER COUNTY... THUNDERSTORMS...MOVING SOUTHEAST AT 10 MPH...WILL AFFECT THE MENTIONED AREA INCLUDING THE VILLAGES AND WILDWOOD...UNTIL 345 PM EDT. GUSTY WINDS UP TO 40 MPH ARE POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. REYNES
Special weather statement, Jun 28, 3:46 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 346 PM EDT SAT JUN 28 2008 FLZ042-043-282045- SUMTER-CITRUS- 346 PM EDT SAT JUN 28 2008 ...STRONG THUNDERSTORMS WILL AFFECT NORTHERN AND CENTRAL LEVY COUNTY... THUNDERSTORMS...MOVING SOUTHEAST AT 11 MPH...WILL AFFECT THE MENTIONED AREA INCLUDING RURAL SOUTHEASTERN CITRUS COUNTY...RURAL NORTHERN SUMTER COUNTY...WILDWOOD AND LAKE PANASOFFKEE UNTIL 445 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. REYNES
Special weather statement, Jun 28, 3:46 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 346 PM EDT SAT JUN 28 2008 FLZ042-043-282045- SUMTER-CITRUS- 346 PM EDT SAT JUN 28 2008 ...STRONG THUNDERSTORMS WILL AFFECT RURAL EASTERN CITRUS...NORTHERN AND CENTRAL LEVY COUNTY... THUNDERSTORMS...MOVING SOUTHEAST AT 11 MPH...WILL AFFECT THE MENTIONED AREA INCLUDING RURAL EASTERN CITRUS COUNTY...RURAL NORTHERN SUMTER COUNTY...WILDWOOD AND LAKE PANASOFFKEE UNTIL 445 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. REYNES
Special weather statement, Jun 28, 3:46 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 346 PM EDT SAT JUN 28 2008 FLZ049-051-282030- HILLSBOROUGH-PASCO- 346 PM EDT SAT JUN 28 2008 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL AND SOUTHERN PASCO COUNTY AND NORTHERN HILLSBOROUGH COUNTY... STRONG THUNDERSTORMS DRIFTING SOUTHEAST...WILL AFFECT MOON LAKE ESTATES...ODESSA...LUTZ...LAND O LAKES...AND RURAL NORTHERN SECTIONS OF HILLSBOROUGH COUNTY UNTIL 430 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THESE STORMS MAY PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. JCM
Special weather statement, Jun 28, 4:46 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 446 PM EDT SAT JUN 28 2008 FLZ050-051-282145- PINELLAS-HILLSBOROUGH- 446 PM EDT SAT JUN 28 2008 ...STRONG THUNDERSTORMS WILL AFFECT PINELLAS AND WESTERN HILLSBOROUGH COUNTIES UNTIL 545 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS FROM 5 MILES NORTHWEST OF CARROLLOWOOD TO PINELLAS PARK...MOVING SOUTHEAST AT 3 MPH. THE STORMS WILL AFFECT SAFETY HARBOR...OLDSMAR...HIGHPOINT AND CLEARWATER...UNTIL 545 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER IS POSSIBLE. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. EO
Special weather statement, Jun 28, 4:51 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 451 PM EDT SAT JUN 28 2008 FLZ055-060-062-282145- MANATEE-CHARLOTTE-SARASOTA- 451 PM EDT SAT JUN 28 2008 ...STRONG THUNDERSTORMS WILL AFFECT SARASOTA...NORTHWEST CHARLOTTE...AND WESTERN MANATEE COUNTIES THROUGH 545 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS FROM 8 MILES SOUTHEAST OF BRADENTON TO NORTHPORT...MOVING SOUTHEAST AT 3 MPH. THE STORMS WILL AFFECT PORT CHARLOTTE...NORTH PORT...MYAKKA RIVER STATE PARK AND CHARLOTTE HARBOR...UNTIL 545 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER IS POSSIBLE. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. EO
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:42 PM EDT | Severe Thunderstorm Warning | TBW | Hardee | 48 min |
| Jun 28, 4:01 PM EDT | Severe Thunderstorm Warning | TBW | Citrus, Sumter | 29 min |
| Jun 28, 4:30 PM EDT | Severe Thunderstorm Warning | TBW | Hernando, Pasco | 30 min |
| Jun 28, 5:12 PM EDT | Areal Flood Advisory | TBW | Manatee | 63 min |
| Jun 28, 5:15 PM EDT | Special Marine Warning | TBW | 45 min | |
| Jun 28, 6:23 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 24 min |
| Jun 28, 7:54 PM EDT | Areal Flood Advisory | TBW | Hardee | 66 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.